Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and hives?
May 1, 2012

Hi, I have just recently been diagnosed possitive and have been on Atripla for about 3 weeks now. I have had no side effects yet, however this morning I woke up with what I assume are hives, small red dots, all over my feet that itch terribly. Throughout the day the have spread over my entire body. I assume it is from the Atripla, but thought a reaction would have happened a lot sooner. Is this common or expected, or could the atripla be reacting to something else?

Response from Dr. Henry

The rash from usually the efavirenz in Atripla can be seen in from 10-17% of patients-most commonly in first several weeks (though can be seen out to 2-4 weeks) and typically lasting about 8-12 days. For most patients can be managed symptomatically watching for worsening rash, eye/mouth/mucosa involvement that would necessitate stopping drug-I would keep your HIV provider informed about the situation. KH



Previous
Inadvertantly took meds twice
Next
truvada toxicty

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement